Pennsylvania, 2007Flash Flooding in Pennsylvania, May 10, 2007
May 10, 2007 · NWS CTP · 2 events in 2 counties and zones
Heavy rain from strong thunderstorms produced flash flooding across portions of the Lower Susquehanna Valley. Rainfall rates over one inch per hour were observed with as much as 2-3 inches falling in 1-2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from strong thunderstorms produced flash flooding across portions of the Lower Susquehanna Valley. Rainfall rates over one inch per hour were observed with as much as 2-3 inches falling in 1-2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 10, 5:51 PM EST, 24 minutes earlier.
Area forecast discussion, May 10, 5:51 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
651 PM EDT THU MAY 10 2007
.SYNOPSIS...
A WEAK COLD FRONT WILL PASS THROUGH THE REGION WITH SHOWERS AND
THUNDERSTORMS THROUGH EARLY FRIDAY. A LARGE AREA OF HIGH PRESSURE
WILL THEN BUILD IN FOR THE WEEKEND AND LAST INTO THE NEW WORK-WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SCATTERED CONVECTION WANING WITH LOSS OF DAYTIME HEATING. CLEARED
OUT MOST OF WW264 BUT 5 OF MY COUNTIES REMAIN IN UNTIL 800 PM.
CLEARED POPS ACROSS THE WEST AND NORTH WITH THIS UPDATE AS WELL AS
DECREASING POPS ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS.
ANOTHER UPDATE WILL BE FORTHCOMING BY MID EVENING FOR THE
EXPIRATION OF THE REMAINDER OF WW264.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
WEAK RIDGING BEHIND THE COLD FRONT WILL BRING A DRIER DAY FOR
FRIDAY. UPPER SHORTWAVE RIDGING IS SHOWN BY THE 12Z OPERATIONAL
MODELS WITH LARGE SCALE SUBSIDENCE FORECASTED. HOWEVER DEWPOINTS
WILL NOT SEE A SIGNIFICANT TUMBLE...AND WITH THE FRONT JUST TO THE
EAST OF THE REGION...CANNOT RULE A FEW SHOWERS WITH AFTERNOON
HEATING. I CONFINED MY SLIGHT CHC POPS TO FAR SERN ZONES CLOSER TO
WHAT THE SHORT TERM ENSEMBLE MOS HAS...BUT WOULD NOT BE SURPRISED
TO SEE A FEW SHOWERS POP UP EVEN FURTHER WEST. WOULD EXPECT ANY
PRECIP TO REMAIN FAIRLY SPOTTY AND INSIGNIFICANT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
WEAK TROF IN THE EAST SHARPENS FOR A TIME WITH ANOMALOUSLY LOW
HEIGHTS SCOOTING OFF JUST TO THE EAST OF THE REGION THROUGH THE
WEEKEND INTO THE BEGINNING OF THE NEW WORK-WEEK. MREF/CAN
ENSEMBLES SHOW THE TROUGH MOVING EAST WITH A QUASI-ZONAL FLOW
DEVELOPING AND LASTING MUCH OF THE WEEK. THE 12Z RUN OF THE OPERATIONAL
GFS HAS A DIFFERENT SCENARIO HOWEVER WITH A STRONG UPPER LOW
DIVING INTO THE LOWER LAKES BY MID WEEK IMPLYING A STRONG WAVE AND
FRONT WILL PASS THROUGH THE STATE. ENOUGH UNCERTAINTY EXISTS TO
PLAY THE MIDDLE OF THE ROAD WITH JUST CHANCE POPS FOR THE MIDWEEK
TIME-FRAME.
IN THE NEARER TERM THE BIG HIGH EXPECTED TO DROP DOWN OVER THE
REGION FOR LATER IN THE WEEKEND MAY POSE THE THREAT FOR SOME FROST
EARLY SUNDAY AND MONDAY MORNINGS. MREF/SREF BOTH SHOW ANOMALOUSLY
COOL LOW LEVEL TEMPS AND LOW PRECIPITABLE WATERS...WHICH WE HAVE
SEEN CORRELATE TO STRONG RADIATIONAL COOLING CONDITIONS. GROWING
SEASON HAS STARTED OVER MOST OF THE AREA SO THE NEED FOR FROST
PRODUCTS LATER IN THEW WEEKEND IS A POSSIBILITY. STILL TOO EARLY
FOR WATCHES...WILL JUST MENTION IN AN UPDATED HWO.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE
LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS.
POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE
STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF
PUSHES TO THE EAST THROUGH CENTRAL PA.
AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW
SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE
THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE
DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON.
DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LACORTE/FITZGERALD
NEAR TERM...DEVOIR
SHORT TERM...LACORTE
LONG TERM...LACORTE
AVIATION...DANGELO
Hazardous weather outlook, May 10, 5:32 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT THU MAY 10 2007
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
064>066-112245-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-LANCASTER-
632 PM EDT THU MAY 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ056>059-063-112245-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
632 PM EDT THU MAY 10 2007
...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 10, 1:09 PM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
&&
MMDLocal storm report, May 10, 1:20 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDLocal storm report, May 10, 1:40 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDSpecial weather statement, May 10, 1:50 PM EST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT THU MAY 10 2007
PAZ019-045-101945-
SOUTHERN CENTRE-SOUTHERN CLINTON-
250 PM EDT THU MAY 10 2007
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHERN
CLINTON COUNTIES THROUGH 345 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LOCK HAVEN OR NEAR REBERSBURG
...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR
LOGANTON AROUND 330 PM...CARROLL AND MCCALL DAM STATE PARK AROUND
345 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 183 AND 195.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.
WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
FORECASTER: LAMBERT
Local storm report, May 10, 5:16 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
0535 PM HAIL 2 N WILLOW HILL 40.14N 77.77W
05/10/2007 E1.00 INCH FRANKLIN PA PUBLIC
0610 PM HAIL N CARLISLE 40.20N 77.20W
05/10/2007 M0.88 INCH CUMBERLAND PA TRAINED SPOTTER
&&
MBCSpecial weather statement, May 10, 5:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
653 PM EDT THU MAY 10 2007
PAZ035-036-110000-
FRANKLIN-FULTON-
653 PM EDT THU MAY 10 2007
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND FULTON COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF CARLISLE TO 8
MILES NORTH OF BERKELEY SPRINGS...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR UPPER STRASBURG...AND ST. THOMAS AROUND
700 PM...SCOTLAND...CLAYLICK AROUND 715 PM...WARRENTON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192 AND 200...I-70 BETWEEN
MILE MARKERS 164 AND 170...I-81 BETWEEN MILE MARKERS 0 AND 25.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS MAY ALSO PRODUCE HAIL.
FORECASTER:LA CORTE
Flash Flood, Cumberland
- When
- May 10, 6:15 PM EST to 9:00 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -77.200
Trained spotter reported flooded intersections and closed roads due to rapid rises on area creeks and streams just north of Carlisle. County Emergency Manager reported a water rescue in Silver Spring Township around 8 pm. Rainfall reports of as much as 3.5 inches of rain were received from 5 pm to 8 pm in Carlisle.
Flash Flood, Franklin
- When
- May 10, 8:00 PM EST to 11:30 PM EST
- Where
- Franklin County, 2 mi S of Shippensburg
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.021, -77.520
County Emergency Manager reported several closed roads in eastern Franklin County south of Shippensburg due to flash flooding. Rising flood waters near the intersection of Route 696 and Interstate 81 trapped a vehicle and a water rescue was performed in Silver Spring Township. The northbound section of I-81 was closed, along with several secondary roads including Olde Scotland Road, Mount Rock Road and Woods Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 10, 2007$915,000 · 2.5 in hail · 30 events
- Hail and Lightning Strike in New Hampshire, May 10, 2007$500,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Louisiana, May 10 to 11, 2007$330,000 · 1 in hail · 6 events
- Lightning Strike in New York, May 10, 2007$250,000 · 1 event
- Flash Flooding and Hail in Illinois, May 10, 2007$60,000 · 1 in hail · 7 events
- Tornado and Hail in Pennsylvania, May 10, 2007$45,000 · EF0 · 4 events
- Lightning Strike in Vermont, May 10, 2007$50,000 · 1 event
- Hail and Damaging Wind in Texas, May 10, 2007$38,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Mississippi, May 10 to 12, 2007$25,000 · 1.75 in hail · 6 events
- Hail in Louisiana, May 10, 2007$30,000 · 1.25 in hail · 1 event
- Flash Flood and Hail in Mississippi, May 10, 2007$20,000 · 53 kt wind · 7 events
- Flash Flooding and Flood in Missouri, May 10, 20070.88 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20567, 20568.